MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00560070
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a gold probe hemostatis catheter was used in the during a gastrointestinal procedure performed on (b)(6) 2021.During the procedure, the gold probe needle was removed from the packaging to treat the patient.Upon removal, the device tip fell off and on to the floor.The procedure was completed with another gold probe hemostatis catheter.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
This event was reported by a hospital supply chain employee.The reported physician is: (b)(6).(b)(4).(product investigation): one gold probe was received for analysis and a visual inspection noted that the tip of the device was detached.A microscope inspection revealed that the distal end of the catheter had evidence that the tip was correctly attached at one point.Evidence of tension was also observed on the wires end.No other issues were noted.The reported event was confirmed.Based on the information available and the analysis performed, it's most likely that user manipulation and/or some technique while unpacking or preparing the device resulted in submitting some extra tension to the tip which lead to the distal tip detaching.Therefore, the most probable root cause for this problem is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
GOLD PROBE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12919099
Report Number3005099803-2021-05940
Device Sequence Number4983249
Product Code KNS
UDI-Device Identifier08714729174691
UDI-Public08714729174691
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K970278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberM00560070
Device Catalogue Number6007
Device Lot Number0027595350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2021
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown